MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Catalog Number 8621600
Medical Device Problem Codes Failure to Deliver (2338); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.H3 other text : on-going.
 
Event or Problem Description
It was reported that the machine failed in the middle of a case with a "ventilator failure" message.The procedure was finished with the patient breathing spontaneously.No injury reported.
 
Additional Manufacturer Narrative
The device log file was analyzed for the reported date and time of event.A too high difference between the inspiratory and expiratory pressure values during inspiration were identified.During the inspiration phase the pressure in the ventilator, the inspiratory branch and the expiratory branch up to the closed peep/pmax valve should be nearly identical.In case of a significant deviation of these values the atlan issues a "ventilator failure" alarm and stops automatic ventilation as a safety precaution to prevent from wrong airway pressure and switches to man/spont ventilation.Further information from the customer was received that a kink in the tubing was present during the case in question.Such a kinked patient hose can result in a higher inspiratory than expiratory pressure during inspiration.As all other inspiratory and expiratory pressure values in the log file were found to be in the expected range and did not indicate a hardware problem with the sensors it can be concluded that the reported ventilator failure was caused by a kinked patient circuit (user error) and not by a technical device malfunction.The atlan has responded to the detected situation as specified and has posted the corresponding "vent fail" alarm" and has stopped the automatic ventilation.Based on the investigation results, the case must be reassessed and is categorised now as non-reportable.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key17779817
Report Number9611500-2023-00323
Device Sequence Number12481796
Product Code BSZ
UDI-Device Identifier04048675556183
UDI-Public(01)04048675556183(11)220228(93)8621600-13
Combination Product (Y/N)N
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8621600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown